Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Large area of redness on knee, spread down half of right leg, antibiotics has no cure. Any ideas ?

I have a large area of redness that started on my knee and has spread down half of my right leg. I am being treated with antibiotics but really it looks like large spreading bruises. Any ideas what this could be. One doctor said that is was atypical cellulitus but it is not hot, swollen or painful. Any ideas what this could be?
Asked On : Fri, 19 Oct 2012
Answers:  1 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Dermatologist 's  Response
Jul 2012
Hi there.

Dermatology is a visual field. One needs a photograph or to look at the lesion. Please feel free to upload a clear digital photo of the lesion using the 'upload data' icon to the right of your screen.

Alternatively feel free to use the premier 'ask-a-specialist' feature & get in touch with me.

It may just be a simple 'fungal infection' or 'deramtophytosis' or 'tinea corporis'.

Have the doc or any Gp do a scraping & examine under a microscope using 10% 0r 20% KOPH (potassium hydroxide) to help look for fungus.

It may alternatively be one of a group of skin disorders called granulomatous cutaneous erythemas

A skin biopsy & histopathology will further help clinch the diagnosis.

I hope have pointed you in the right direction to make an informed choice! Cheers & here's to a clear skin!!

Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venereologist
Vikram Hospital, Bangalore, India
Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor